Blizzard, Banner
- When
- February 29, 5:00 AM MST to 10:00 PM MST
- Where
- Banner forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
8 blizzard, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 29, 4:30 AM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
430 AM MST SUN FEB 29 2004
.SHORT TERM...TODAY AND TONIGHT...AFTER COORDINATION WITH
SURROUNDING OFFICES...HAVE GONE WITH HILITES BELOW. MODELS WERE ALL
PRETTY SIMILAR WITH DEEPENING LOW OVER FAR ERN CO MOVG NE INTO SERN
NE BY 12Z MON. GOOD UVV AND PCPN FCST TO DVLP OVER PNHNDL TDA...WITH
SNOW GRDLY DECRSG FROM W TO E TNGT. NEW 06Z ETA HAS LESS PCPN THAN
00Z RUN...SHOULD STILL BE ABLE TO GET DECENT AMOUNTS. EXTENDED SOME
WRNGS THRU TNGT MAINLY E CNTRL SXNS AS WRAPARND PCPN AFFECTS THEM.
STRONG WINDS DVLP THIS AFTN AND CONT INTO TNGT FOR SOME BLWG SNOW
MAINLY SE WY AND ESPCLY PNHNDL.
.LONG TERM...AREAS OF LIGHT SNOW MAY PERSIST INTO MONDAY ACROSS
EASTERN PART OF THE FORECAST AREA...BUT TREND WILL BE FOR
IMPROVEMENT. MODELS NOW SUGGEST THE UPPER LOW MOVES OUT PRETTY
FAST...WHICH ALLOWS SOME UPPER RIDGING OVER THE FORECAST AREA. ETA
STILL THE MODEL OF CHOICE AS FAR OUT AS IT CAN GO...THE MODEL IS
BEING SUPPORTED BY THE UKMET. WILL KEEP SOME CHANCE OF SNOW GOING
LATE MONDAY AND TUESDAY AS NEXT SYSTEM DIGS INTO THE SOUTHWEST U.S.
AND THEN HEADS EAST. LOOKS LIKE THIS SYSTEM SHOULD PASS FAR ENOUGH
TO THE SOUTH THAT IT WILL NOT BE A MAJOR FACTOR AROUND HERE. MODELS
STILL DROP IN A CLIPPER SYSTEM TOWARDS THE END OF THE
WEEK...FOLLOWED BY WARMER TEMPS AND DRIER CONDITIONS COMING BACK BY
NEXT WEEKEND.
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WRNG MTNS THRU TNGT ZNS 63..64..66.
WINTER STORM WRNG E CNTRL/SE THRU TNGT ZNS 59..60..67..68.
WINTER WX ADVY FAR SE THRU TNGT ZNS 69..70.
WINTER WX ADVY S CNTRL THRU TDA ZNS 61..62..65.
NE...WINTER STORM WRNG WRN PNHNDL THRU TNGT ZNS 1>3..19>21..54>55.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 353 PM MST SAT FEB 28 2004 NEZ001>003-019>021-054-055-WYZ059>070-291230- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 359 PM MST SAT FEB 28 2004 ...VARIOUS WINTER STORM WARNINGS...WATCHES AND ADVISORIES IN EFFECT THROUGH SUNDAY FOR THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT AREAS OF SNOW WILL CONTINUE OVER SOUTH CENTRAL INTO EAST CENTRAL WYOMING TONIGHT WHILE SPREADING INTO SOUTHEASTERN SECTIONS. THE SNOW SHOULD BECOME HEAVY AT TIMES RESULTING IN LOW VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. SOME LIGHT RAIN AND SNOW MAY ALSO MOVE INTO WESTERN PARTS OF THE NEBRASKA PANHANDLE OVERNIGHT. SEE THE PRODUCT CYSWSWCYS...WINTER WEATHER MESSAGE...FOR FURTHER DETAILS FOR YOUR PARTICULAR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL CONTINUE OVER MUCH OF THE REGION SUNDAY INTO SUNDAY NIGHT WITH THE WORST CONDITIONS EXPECTED TO SHIFT OVER THE NEBRASKA PANHANDLE SUNDAY AFTERNOON AND EVENING. IN ADDITION...GUSTY SURFACE WINDS SHOULD DEVELOP AS THE LOW PRESSURE AREA RESPONSIBLE FOR THE WINTER WEATHER STRENGTHENS AND MOVES OVER THE PLAINS. IF YOU PLAN ON TRAVELING DURING THIS TIME...IT MAY BE WISE TO POSTPONE YOUR TRAVEL UNTIL THE FIRST OF THE WEEK. SEE THE PRODUCT CYSWSWCYS FOR FURTHER DETAILS. THE STORM WILL BE ENDING BY MONDAY MORNING. THERE IS ANOTHER CHANCE OF LIGHT SNOW ON TUESDAY INTO WEDNESDAY AND PERHAPS ON THURSDAY NIGHT INTO FRIDAY MORNING...WITH LIGHT AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AS THIS STORM MOVES THROUGH THE REGION.
The national radar mosaic for the moment the first event began.
8 blizzard. Local standard time, as filed.
Snow and strong winds occurred over much of the Nebraska panhandle creating blizzard conditions. Snowfall amounts from 6 to 10 inches were reported from many areas with amounts near 1 foot reported in the Chadron, NE. area. Strong winds also created very low visibilities and drifts up to 3 feet with drifting snow resulting in many road closures.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386561, 5386562, 5386563, 5386564, 5386565, 5386566, 5386567, 5386568.